MAUDE Adverse Event Report: INARI MEDICAL, INC. INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. INARI CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Codes Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6) male presented to the emergency department with right leg swelling and pain.Ultrasound confirmed deep vein thrombosis (dvt) of the right common femoral, right popliteal, and right deep femoral veins.The clot was chronic (aged approximately 30 days) and the patient had been symptomatic for approximately 10 days.On (b)(6) 2022, the inari medical clottriever (ct) system, comprised of the ct catheter and ct sheath (13 fr), was used to treat the dvt.The patient was given systemic heparin and placed in the prone position and the right popliteal vein was accessed with a 5 fr micropuncture kit under ultrasound guidance.The micropuncture sheath was exchanged for an 8 fr terumo pinnacle sheath, and an 0.035" glidewire advantage (260cm) was navigated into the inferior vena cava (ivc).A 100 cm berenstein diagnostic catheter was advanced over the guidewire and introduced into the right distal femoral vein.Selective angiograms were performed from the femoral vein to the ivc.Thrombus was observed throughout the femoral vein and into the common femoral vein and the wire was delivered to the right subclavian vein.Angioplasty was performed in the popliteal vein using a mustang 8x40 balloon.The 8 fr sheath was removed and a 16f coons dilator was used to dilate the popliteal vein.The ct sheath 13 fr was delivered and deployed.The clottriever catheter was then delivered to the common iliac vein.The collection bag was collapsed, and the ct catheter was removed and cleaned.Three additional passes were made, but on the third pass the collection bag would not collapse.The ct sheath was removed from the patient without incident, however, various methods to remove the ct catheter were attempted and eventually a venous cutdown was performed in order to safely remove the ct catheter from the patient.The cutdown was uneventful and the procedure resumed using the ct sheath 13 fr in combination with the 8x40, 10x40, and 5 fogarty catheters.Final angiograms showed successful treatment with near complete clot removal (90%).The patient was admitted to the hospital and discharged on (b)(6) 2022 with a walker and an order for physical therapy.Upon removal from the patient, the ct catheter was visually examined at the hospital; the collection bag would not collapse and there was an unexpectedly large amount of clot retrieved.In retrospect, the clinician would have opted for a larger 16 fr ct sheath had the clot size been appreciated.
 
Additional Manufacturer Narrative
The inari ct catheter was returned to inari for evaluation and the findings will be summarized in a supplemental report.The ct sheath was discarded by the user facility and is not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.The ct sheath did not cause or contribute to the reported event.Vessel dissection/perforation is listed in the device labeling as a potential complication / adverse event.The device labeling includes the following warning: ensure that clottriever catheter is withdrawn into the clottriever sheath prior to removal from patient to avoid vascular damage.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The inari ct catheter was returned to the manufacturer and evaluated.The device was subjected to visual inspection and functional testing.The device was received with the collection bag closed and sheathed inside the outer catheter.Visual inspection of the complete device was performed prior to decontamination and a slight indentation was observed in the collection bag.This is likely the result of compression from patient anatomy or restriction from the sheath or access site when attempting to remove the device from patient.Functional testing was performed both before and after decontamination to try to replicate the reported event of "ct catheter collection bag would not collapse." the collection bag was deployed and the device functioned as intended, opening and closing at least 3 times without any difficulty.The collection bag was also re-sheathed without any difficulty.No problems were found with this device; there were no leaks, the device was able to collapse, expand, and be re-sheathed.The most likely root cause is that the clot size was too large for the 13 fr sheath that was selected and a larger sheath would have provided more clearance.Manufacturer reference #: (b)(4).

Brand Name
INARI CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key15009213
Report Number3011525976-2022-00011
Device Sequence Number15153561
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model Number40-102
Device Lot Number22010046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" GLIDEWIRE ADVANTAGE (260 CM); 8X40, 10X40, AND 5 FOGARTY CATHETERS; BERENSTEIN DIAGNOSTIC CATHETER (100 CM); CLOTTRIEVER SHEATH 13 FR; COONS DILATOR 16 FR; MICROPUNCTURE KIT 5 FR; MUSTANG 8X40 BALLOON; TERUMO PINNACLE SHEATH 8 FR
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age61 YR
Patient SexMale